MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Model Number 806455
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer subsidiary, the perfusionist found that the reservoir volume was increased even when the occluder was fully closed.It appeared that the plunger looked to not be coming out completely.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the occluder did not fully occlude.As mitigation, manual occlusion was done using forceps.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
81 - evaluation is in progress, but not yet concluded.
 
Event or Problem Description
Additional information was received from the manufacturer's clinical specialist that the issue occurred during priming of the device.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) did not observe any issues.A functional test was performed on the occluder and observed no water level change in the tubing over time.Per data log analysis, on (b)(6)2020 a perfusion screen was opened at 07:32:49.The occluder was calibrated at 07:33:11.The perfusion screen was exited at 16:25:08.There were no other events that occurred while in the perfusion screen.With just the occluder log there is no way to tell what position the plunger was in.The complaint could not be confirmed with the log.
 
Additional Manufacturer Narrative
The reported complaint was confirmed based on a video that was sent in by the user but was unable to be duplicated during testing.The service repair technician (srt) could not duplicate the complaint.Testing was performed and the srt observed the occluder head to function as intended.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key10795178
Report Number1828100-2020-00424
Device Sequence Number19088803
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)190116
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806455
Device Catalogue Number806455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer11/24/2020
01/22/2021
03/26/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/16/2020
02/13/2021
04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1